Alabama, 2006Damaging Winds in Alabama, June 4, 2006
June 4, 2006 · NWS HUN · 5 events in 5 counties and zones
A cold front dropping southeast through the Tennessee Valley sparked a band of strong to severe thunderstorms which produced sporadic wind damage across northwest Alabama.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front dropping southeast through the Tennessee Valley sparked a band of strong to severe thunderstorms which produced sporadic wind damage across northwest Alabama.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jun 4, 2:13 PM CST, 2 minutes earlier.
Area forecast discussion, Jun 4, 2:13 PM CST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
313 PM CDT SUN JUN 4 2006
.DISCUSSION...
WV IMAGERY SHOWS UPPER S/WV TROF AXIS IS PROGRESSING QUICKLY SWD
ACROSS THE MIDWEST WHILE UPPER RIDGE IS HOLDING STRONG OUT WEST.
AT THE SFC...A SWD MOVING COLD FRONT...DRIVEN BY MIDWEST S/WV...HAS
PUSHED INTO NRN TN. N OF THE FRONT A COOLER AND DRIER AIRMASS WITH
CANADIAN ORGINS EXISTS. VIS IMAGERY AND NEXRAD SHOWING SHRA AND TSRA
HAVE DEVELOPED S OF THE FRONT IN THE MODERATELY UNSTABLE AIRMASS
(CAPES ARND 1000-1500 J/KG).
UPPER TROF OVER ERN CONUS HAS ALLOWED FOR STEEP LOW AND MID LEVEL
LAPSE RATES AND MELTING LEVELS ARND 12KFT (WET BULB ZERO HGT IS
ROUGHLY 2.5KFT LOWER) ACROSS THE AREA TODAY. AS A RESULT SOME OF
THE TSTMS WILL HAVE THE CAPABILITY TO DROP SOME HAIL. WITH LAPSE
RATES THIS STEEP...THERE IS ALSO THE POTENTIAL FOR ISOLATED
DOWNBURSTS...18Z LAPS SNDG SHOWS MDPI INDEX NEAR 0.6. THUS THE
POTENTIAL FOR AN ISOLATED SVR STORM EXISTS ACROSS THE CWA UNTIL
FRONT MOVES THROUGH...SEE FLUS44 HWOHUN FOR FURTHER DETAILS.
.SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...
CONVECTION SHOULD COME TO AN END THIS EVENING AS COLD FRONT AND
S/WV TROF MOVE ACROSS THE AREA. WITH THE UPPER RIDGE AXIS
EXTENDING INTO ERN CANADA...NRLY FLOW ON THE BACKSIDE OF THE TROF
WILL ADVECT IN MUCH COOLER AND DRIER AIR TO THE TN VALLEY. AS A
RESULT OF THE INCR CAA ACROSS THE SE...THE ERN CONUS UPPER TROF
WILL BECOME MORE AMPLIFIED. THIS WILL KEEP THE AREA SLIGHTLY
COOLER AND DRIER THAN NORMAL FOR THE NEXT COUPLE OF DAYS. HIGH
PRESSURE ASSOC WITH A CP AIRMASS WILL BECOME THE DOMINANT SFC
SYNOPTIC FEATURE FROM THE GREAT LAKES TO THE GULF COAST TOMORROW.
THUS WEATHER CONDITIONS THE NEXT TWO DAYS WILL BE VERY PLEASANT
ACROSS THE REGION...GREAT TIME TO GET OUTDOORS AND ENJOY WHAT IS
LIKELY TO BE THE LAST GASP OF SPRING.
THE SFC HIGH WILL BEGIN SHIFTING EWD TUE NT AS UPPER RIDGE BECOMES
THE MORE DOMINANT UPPER LEVEL FEATURE OVER THE E CENTRAL CONUS.
THIS WILL BEGIN A WARMING TREND ACROSS THE REGION FOR THE LATTER
HALF OF THE WEEK. S/WV TROF...CURRENTLY OVER PACIFIC NW...IS
EXPECTED TO CREST RIDGE AXIS AND DIVE SWD ACROSS THE UPPER MS
VALLEY BY MIDWEEK. THIS WILL PUSH ANOTHER FRONT TWD THE TN VALLEY
ON WED. WITH SFC LOW STILL IN PLACE OFF THE CAROLINA COAST AND SFC
HIGH WEAKENING AS IT MOVES EWD...THERE WILL NOT BE MUCH MOISTURE
RETURN TO THE SERN CONUS AHEAD OF THIS SYSTEM. HOWEVER...WINDS
WILL SHIFT BRIEFLY TO THE S IN RESPONSE TO THE APPROACHING FRONT.
SO JUST ENOUGH MOISTURE MAY BECOME AVAILABLE SUCH THAT SOME TSTMS
MAY DEVELOP ACROSS THE AREA AS THE FRONT MOVES ACROSS THE TN
VALLEY WED/WED NT.
.LONG TERM (THURSDAY THROUGH SUNDAY)...
RIDGE WILL REMAIN IN PLACE OVER THE WRN CONUS THROUGH THE END OF THE
WEEK. SFC HIGH PRESSURE WILL MOVE ACROSS THE OH VALLEY ON THUR AND
INTO THE ERN TN VALLEY ON FRI. THIS WILL KEEP WINDS NERLY AND KEEP
MORE GULF MOISTURE FROM RETURNING TO THE AREA. BUT WITH BROAD UPPER
RIDGE STILL DOMINANT OVER THE CENTRAL CONUS...NOT EXPECTING MUCH
COOLER TEMPS.
SFC HIGH SHIFTS EWD THIS WEEKEND AS RIDGE BREAKS DOWN AND FLOW
BECOMES MORE ZONAL. THE UPPER PATTERN TAKES THE FORM OF A MORE
SEASONABLE ONE...WITH POLAR JET CONFINED TO NRN TIER STATES AND
CANADA AND WEAK FLOW OVER THE SRN CONUS. WHAT DOES THIS MEAN FOR THE
TN VALLEY...LOOKS LIKE A RETURN TO WARM AND HUMID CONDITIONS WITH
AFTERNOON TSTMS NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE 59 83 57 83 / 10 0 0 10
SHOALS 59 83 58 84 / 10 0 0 10
CULLMAN 58 83 56 83 / 10 0 0 10
FAYETTEVILLE 57 82 56 81 / 10 0 0 10
FORT PAYNE 58 82 54 82 / 10 0 0 10
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
PG
Hazardous weather outlook, Jun 4, 11:00 AM CST, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1200 PM CDT SUN JUN 4 2006
ALZ001>010-016-TNZ076-096-097-050300-
COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE-
LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN-
1200 PM CDT SUN JUN 4 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF
SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON.
AN APPROACHING UPPER LEVEL DISTURBANCE...ALONG WITH A WARM AND
UNSTABLE ATMOSPHERE...WILL ALLOW A FEW SHOWERS AND THUNDERSTORMS TO
DEVELOP.
ALTHOUGH WIDESPREAD SEVERE THUNDERSTORM ACTIVITY SHOULD NOT OCCUR...
SOME OF THE STORMS THIS AFTERNOON COULD BECOME STRONG TO SEVERE. MAIN
THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. AREAS NORTH OF THE
TENNESSEE RIVER ARE MORE LIKELY TO EXPERIENCE THUNDERSTORM ACTIVITY.
SHOWER AND THUNDERSTORM CHANCES WILL DIMINISH THIS EVENING...AS THE
UPPER LEVEL SYSTEM MOVES SOUTH OF THE REGION.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
A FEW THUNDERSTORMS ARE POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT AS A
VERY WEAK FRONT PUSHES THROUGH THE AREA.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.
RSB
In the hours before
Special weather statement, Jun 4, 12:50 PM CST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
150 PM CDT SUN JUN 4 2006
TNZ096-041915-
LINCOLN-
150 PM CDT SUN JUN 4 2006
...SIGNIFICANT WEATHER ALERT FOR LINCOLN COUNTY UNTIL 215 PM CDT...
AT 150 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTHWEST OF PETERSBURG...OR 12 MILES
EAST OF PULASKI...MOVING SOUTHEAST AT 35 MPH.
PEA SIZE HAIL...WINDS UP TO 40 MPH...AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
DELINA...
BOONSHILL...
DELLROSE...
BELLEVIEW.
SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
RSB
Special weather statement, Jun 4, 1:49 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
249 PM CDT SUN JUN 4 2006
ALZ001-002-042015-
COLBERT-LAUDERDALE-
249 PM CDT SUN JUN 4 2006
...SIGNIFICANT WEATHER ALERT FOR COLBERT AND LAUDERDALE COUNTIES
UNTIL 315 PM CDT...
AT 248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF CHEROKEE...OR 10 MILES EAST
OF IUKA...MOVING SOUTHEAST AT 20 MPH.
PEA SIZE HAIL...WINDS UP TO 40 MPH...AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
RIVERTON...
MARGERUM...
CHEROKEE...
BARTON...
RED ROCK.
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
RSB
Special weather statement, Jun 4, 2:10 PM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
310 PM CDT SUN JUN 4 2006
TNZ096-042045-
LINCOLN-
310 PM CDT SUN JUN 4 2006
...SIGNIFICANT WEATHER ALERT FOR LINCOLN COUNTY UNTIL 345 PM CDT...
AT 310 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FAYETTEVILLE TO 10
MILES EAST OF PULASKI...MOVING SOUTHEAST AT 20 MPH.
PEA SIZE HAIL...WINDS UP TO 40 MPH...AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
HARMS...
SKINEM...
BELLEVIEW...
LINCOLN.
THESE THUNDERSTORMS COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF
A WARNING IS ISSUED.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
RSB
Thunderstorm Wind, Lawrence
- When
- June 4, 2:15 PM CST
- Where
- Lawrence County, Moulton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.483, -87.283
A tin roof was blown off of a shed. Trees were blown down across other portions of the county.
Thunderstorm Wind, Lauderdale
- When
- June 4, 2:35 PM CST
- Where
- Lauderdale County, Anderson
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.917, -87.267
A tree and powerlines were blown down.
Thunderstorm Wind, Limestone
- When
- June 4, 2:50 PM CST
- Where
- Limestone County, Athens
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.800, -86.983
Thunderstorm Wind, Morgan
- When
- June 4, 3:25 PM CST to 3:40 PM CST
- Where
- Morgan County, Decatur
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.617, -86.983
Several trees were blown down across northern Morgan County. A power line was blown down in Old Decatur causing an hourlong power outage.
Thunderstorm Wind, Cullman
- When
- June 4, 4:03 PM CST to 4:15 PM CST
- Where
- Cullman County, 3 mi W of Cullman
- Measured
- 50 kt (58 mph) estimated sustained
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.183, -86.883
Numerous trees and power lines were blown down along Highway 278 from Baldwin to just east of downtown Cullman.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Idaho, June 4, 20061 injured · $100,000 · F2 · 1 event
- Hail and Damaging Winds in Tennessee, June 4, 2006$30,000 · 1 in hail · 7 events
- Hail and Damaging Winds in Montana, June 4, 200670 kt wind · 24 events
- Damaging Winds in Montana, June 4, 200666 kt wind · 18 events
- Hail and Damaging Winds in West Virginia, June 4, 20061 in hail · 15 events
- Hail and Damaging Wind in Georgia, June 4, 2006$500 · 1 in hail · 7 events
- Hail in Florida, June 4, 20061 in hail · 6 events
- Damaging Wind in Tennessee, June 4, 2006$12,000 · 60 kt wind · 1 event
- Damaging Wind in Tennessee, June 4, 2006$12,000 · 60 kt wind · 1 event
- Damaging Wind in Tennessee, June 4, 2006$12,000 · 60 kt wind · 1 event
- Hail in Ohio, June 4, 20061 in hail · 4 events
- Hail and Damaging Winds in Idaho, June 4, 200660 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5513693, 5513691, 5513692, 5513694, 5513773.